It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Hashimotos symptoms

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 12-21-2015, 07:18 AM   #1
    kattre
    Newbie
    (female)
     
    kattre's Avatar
     
    Join Date: Dec 2015
    Posts: 1
    kattre HB User
    Hashimotos symptoms

    Hello! I am a first timer to this message board and so excited to connect with fellow Hashimotos sufferers! I was diagnosed with Hashimotos about 3 yrs ago. I was on Synthroid for a couple years and never felt like the disease affected me too much until this year. I have had terrible bouts of nausea/vomiting episodes this entire year that can come on out of the blue. I have lost 12 pounds within about 9 months. My doctor thinks that I was being over medicated and have gone down from 137mcg of Synthroid to my current dose of 100mcg. My recent blood test showed a TSH of 2.9 and my TPO antibodies were 408. My Free T4 was 1.19 and my Free T3 was 2.5. I was doing great on this dose for a couple of weeks until another episode of vomiting happened yesterday. I am so confused and frustrated! Not sure why I am reacting this way all of a sudden to the medication? I have heard that with Hashimotos you can have thyroid flare ups where yo go from being hypothyroid to hyperthyroid and am wondering if this is happening to me. Would love to know if anyone else has had these symptoms? Thanks in advance for your help!!

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 12-21-2015, 02:21 PM   #2
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Hashimotos symptoms

    That kind of problem isn't likely to be from your thyroid or Synthroid.
    Thyroid "medication" is actually thyroid hormone... One of the same ones that your thyroid gland would be making if it weren't diseased. You can only be affected by it if it's an improper dose.

    You've found that you had a "spell" despite the lower dose, which supports my theory.

    I hope you won't soon find your thyroid under-replaced with the lowering of the dose. It's very possible, so be prepared. Your TSH is pretty high and your T4/T3 would be too low for most people.

    I'd be investigating other avenues for stomach upset. Perhaps your adrenal glands aren't up to snuff. Nausea is a typical adrenal symptom.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

     
    Reply With Quote
    Old 12-23-2015, 12:26 AM   #3
    Riley1967
    Junior Member
    (female)
     
    Join Date: Jan 2014
    Posts: 34
    Riley1967 HB User
    Re: Hashimotos symptoms

    Hi! I am a fellow Hashimotos sufferer, so I feel your pain. Several possibilities....You could possibly be having an auto immune reaction to foods in your diet: gluten, gliaden, soy, dairy. If your meds are not right, I imagine nausea could develope....I have a male friend who started getting really really sick. He threw up all of the time, slept 15 hrs a day. He didn't have insurance, do this went on quite awhile. Finally, his sisters father in law is an MD. He had him tested and paid for tests. Sure enough, hypothyroidism. Non auto immune. My friend started levo, stopped throwing up and was no longer sleeping excessively. So yes, I imagine in usual cases nausea is possible.

    2.9 is not high, but it is moving towards high. Most doctors want you to be below 2.0. Most labs put 4, or 4.4 as the high range. High TSH is 7.0, like me.

    Synthyroid is not "actual" thyroid hormone. It is synthetic, which is fake. Thyroid medication that contains real thyroid hormones would be called naturally dedicated, and contains t4 and t3.

    You CAN be effected by thyroid medication if it is a PROPER dose. This is why we take thyroid medication; in hopes of feeling better. It would effect you in a positive way, as opposed to negative way of an improper dose.

    With Hashimoto's, it is not only our medication that effects us, but also our diet. Many of us have auto immune reactions from foods contraindicated for Hashimoto's.

    What are all your thyroid levels and the lab ranges?

    Last edited by Riley1967; 12-23-2015 at 12:32 AM.

     
    Reply With Quote
    Old 12-23-2015, 12:35 PM   #4
    midwest1
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: Missouri, USA
    Posts: 12,925
    midwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB Usermidwest1 HB User
    Re: Hashimotos symptoms

    Synthroid is made in a pharmaceutical lab, but it's bioidentical to natural thyroid hormone. It's not actually "fake". Desiccated [not "dedicated"] hormone is derived from porcine thyroid glands, but it's also highly processed in a lab. Porcine hormone isn't bioidentical to human hormone, but it's a close second.

    One cause of non-autoimmune hypothyroidism is adrenal fatigue. A hallmark symptom of adrenal fatigue is nausea, vomiting, stomach pain. Those aren't typical symptoms of any kind of hypoT - although not much about hypoT is impossible; and they shouldn't be side effects of thyroid hormone therapy unless there is a digestive sensitivity to one of the inert ingredients.
    __________________
    "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
    ~~~~~~~~~~~~~~~~~~~~~~~~

     
    Reply With Quote
    The Following User Says Thank You to midwest1 For This Useful Post:
    sweetpotato13 (12-23-2015)
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:20 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!